Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 3, 2011, 10:13 AM EDT for 4 counties in New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 10:13 AM EDT (14:13 UTC)
- Expired
- Jul 3, 2011, 11:15 AM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
Counties Albany County, NY, Columbia County, NY, Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 58 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
451
WWUS81 KALY 031413
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1013 AM EDT SUN JUL 3 2011
MAZ001-025-NYZ047-049>054-058>061-063>065-031515-
SCHOHARIE NY-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-
1013 AM EDT SUN JUL 3 2011
...STRONG THUNDERSTORMS IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1009 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
COLONIE TO 30 MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ALONG A
LINE EXTENDING FROM COLONIE TO ROSCOE...AND MOVING SOUTHEAST AT 20
MPH.
THUNDERSTORMS WILL BE NEAR...
GREEN ISLAND...WESTERLO AND LOUDONVILLE BY 1020 AM EDT
MENANDS...WATERVLIET...TROY AND WINDHAM BY 1025 AM EDT
RENSSELAER BY 1030 AM EDT
WYANTSKILL AND WYNANTSKILL BY 1035 AM EDT
IF ON OR NEAR ANY BODY OF WATER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
ONE HALF TO ONE INCH OF RAIN COULD FALL IN LESS THAN AN HOUR WITH
THESE STORMS. PONDING OF WATER ON ROADS...LOW LYING AREAS AND POOR
DRAINAGE LOCATIONS IS LIKELY.
LAT...LON 4174 7458 4187 7447 4200 7475 4202 7478
4212 7456 4215 7453 4215 7451 4217 7446
4219 7453 4221 7454 4234 7444 4237 7448
4284 7381 4252 7321 4166 7443
TIME...MOT...LOC 1412Z 305DEG 19KT 4273 7380 4195 7489
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 3, 7:01 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 3, 7:01 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 701 AM EDT SUN JUL 3 2011 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL MOVE SOUTHEAST FROM CANADA THROUGH TODAY...RESULTING IN SHOWERS AND THUNDERSTORMS...SOME CONTAINING HEAVY RAINFALL. HIGH PRESSURE WILL START TO BUILD BACK IN FOR THE FOURTH OF JULY WITH WARM YET DRIER CONDITIONS RETURNING. && .NEAR TERM /THROUGH TONIGHT/... AT 645 AM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WERE CONTINUING TO IMPACT MUCH OF THE FA. THIS FIRST ROUND OF CONVECTION WAS ALONG AND AHEAD OF A WARM FRONT JUST ENTERING THE WESTERN PORTION OF THE FA. FOR THIS UPDATE HAVE INCREASED POPS...QPF AMOUNTS AND SKY COVER AND ADJUSTED OTHER HOURLY GRIDS TO BETTER FIT CURRENT TRENDS. LOOKING AT THE MOSAIC RADAR WE MAY HAVE A BRIEF LULL BEFORE ANOTHER ROUND OF CONVECTION ALONG AND AHEAD OF THE COLD FRONT. AT 330 AM EDT...A WEAK COLD FRONT WAS APPROACHING THE EASTERN GREAT LAKES REGION WITH SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF IT. FOR TODAY...EXPECT MAINLY CLOUDY CONDITIONS WITH SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS ACROSS MANY AREAS THROUGH EARLY AFTERNOON AND THEN GRADUALLY DECREASING FROM NORTHWEST TO SOUTHEAST. THE MAIN CONCERN FOR TODAY WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAIN AND HAVE PLACED THIS WORDING IN THE GRIDS AS PWATS ARE LIKELY TO CONTINUE TO INCREASE BETWEEN NOW AND MID AFTERNOON IN MANY AREAS WITH SOME AREAS SEEING VALUES BETWEEN 1.75 AND 2 INCHES ESPECIALLY ACROSS THE SOUTHERN HALF OF THE FA. SHOWALTER INDICES HAVE ALREADY TURNED NEGATIVE AND WILL REMAIN THAT WAY THROUGH LATE AFTERNOON OR EARLY EVENING. K INDEX VALUES APPROACH 35 TO 40 AND H10-H8 THETA E RIDGE REMAINS CENTERED ACROSS FA FROM EARLY THIS MORNING THROUGH EARLY THIS EVENING. WHILE THE HEAVY RAIN IN SOME AREAS SEEMS CERTAIN...THE SEVERE POTENTIAL IS A BIG QUESTION. WITH EXTENSIVE CLOUD COVER ALREADY IN PLACE ACROSS THE FA IT WILL BE DIFFICULT TO GET MUCH SURFACE HEATING AND WHILE MU MLCAPES ARE MODELED TO REACH 1000-2000 J/KG...MID LEVEL LAPSE RATES ACTUALLY DECREASE FROM BTWN 6 AND 7 C/KM EARLY THIS MORNING TO 5 TO 6 C/KM THIS AFTERNOON...H8 WIND FIELDS ONLY 5 TO 15 KTS...H5 WIND FIELDS 10 TO 30 KTS AND EVEN H3 WIND FIELDS ONLY 30 TO 40 KTS. THERE IS A CYCLONICALLY CURVED UPPER JET OVER 80 KTS ACROSS NORTHERN ONTARIO WHICH IS WELL REMOVED FROM FA. WBZ HEIGHTS ALSO QUITE HIGH IN THE 10-13 KFT RANGE AND DO NOT LOWER UNTIL AFTER CONVECTION ENDS. WL MENTION THAT A FEW THUNDERSTORMS MAY BE SEVERE IN HWO...HOWEVER THE HEAVY RAIN THREAT IS THE BIGGER CONCERN WITH SLOW MOVING STORMS AND TRAINING OF CELLS LIKELY. EXPECT HIGHS TODAY TO GENERALLY BE IN THE 70S WITH A FEW LOCATIONS POSSIBLY REACHING 80. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST TO SOUTHEAST RATHER QUICKLY THIS EVENING AS FRONTAL BOUNDARY WILL BE WELL SOUTH OF FA BEFORE 06Z. THERE MAY BE SOME AREAS OF DENSE FOG LATER TONIGHT AS CLEARING TAKES PLACE. EXPECT LOWS TONIGHT TO BE IN THE MID 50S TO MID 60S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... ON MONDAY IN THE WAKE OF THE FRONT...THERE MAY BE JUST ENOUGH INSTABILITY WHICH COMBINED WITH SOME UPSLOPE FLOW MAY RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON MAINLY ACROSS THE HIGHER TERRAIN EAST OF THE HUDSON RIVER AND ACROSS WESTERN NEW ENGLAND. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. EXPECT HIGHS ON MONDAY TO BE IN THE UPPER 70S TO UPPER 80S. DRY WEATHER IS THEN EXPECTED FROM MONDAY NIGHT THROUGH TUESDAY AS WEAK HIGH PRESSURE BUILDS INTO THE REGION. EXPECT LOWS MONDAY NIGHT AND TUESDAY NIGHT TO BE IN THE 50S TO AROUND 60 WITH HIGHS ON TUESDAY IN THE UPPER 70S TO UPPER 80S ONCE AGAIN. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... A SURFACE LOW MOVING ACROSS SOUTHERN CANADA WILL CAUSE A FRONTAL BOUNDARY TO APPROACH THE REGION WEDNESDAY AND MOVE ACROSS THE REGION WEDNESDAY NIGHT AND EARLY THURSDAY. IN ADVANCE OF THE FRONT WE ARE EXPECTING INCREASING CLOUDS. WE ARE LOOKING FOR A CHANCE OF SHOWERS AND POSSIBLY A FEW THUNDERSTORMS DURING THE DAY WEDNESDAY WITH A HIGHER CHANCE OF SHOWERS WEDNESDAY NIGHT AND THURSDAY. THE FRONT DROPS SOUTH FRIDAY WITH SOME LINGERING SHOWERS POSSIBLE ESPECIALLY NORTH...AS THE UPPER TROF MOVES ACROSS THE REGION. HIGH PRESSURE THEN MOVES IN TO BRING PARTLY TO MOSTLY SUNNY SKIES ON SATURDAY. HIGHS WILL GENERALLY BE IN THE 80S ON WEDNESDAY...A FEW DEGREES ABOVE NORMAL...AND 75 TO 85 THURSDAY...FRIDAY...AND SATURDAY WHICH IS FAIRLY CLOSE TO NORMAL. LOWS WILL GENERALLY BE 55 TO 65 DEGREES...AGAIN FAIRLY CLOSE TO NORMAL...ON WEDNESDAY AND THURSDAY NIGHTS AND FROM THE UPPER 40S TO THE LOWER 60S ON FRIDAY NIGHT. RAINFALL DURING THIS PERIOD LOOKS TO BE AROUND A HALF INCH BUT WITH PWAT VALUES INCREASING TO AROUND 1.5 INCHES AND CAPES 1500 TO 2000 J/KG. WHILE THERE IS POTENTIAL FOR CONVECTION WITH LOCALLY HEAVY RAINFALL ESPECIALLY SOUTH AND EAST OF THE ALBANY AREA THURSDAY AFTERNOON...TIMING TOO UNCERTAIN TO INCLUDE IN HWO AT THIS TIME. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... SHOWERS AND EMBEDDED THUNDERSTORMS WERE OVER THE REGION EARLY THIS SUNDAY MORNING ASSOCIATED WITH A FRONTAL SYSTEM THAT WAS CROSSING THE AREA. VFR FLIGHT CONDITIONS WERE STILL PREVAILING WITH LOCALLY MVFR/IFR CONDITIONS IN THE HEAVIER SHOWERS AND THUNDERSTORMS. THE BAND CURRENTLY MOVING ACROSS THE REGION SHOULD BE OVER WITH BY AROUND 14Z...BUT MORE SHOWERS AND STORMS ARE EXPECTED TO OCCUR DURING THE DAY TODAY. PERIODS OF HEAVY RAIN ARE POSSIBLE. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON...AFTER WHICH SHOWERS SHOULD TAPER OFF WITH SOME PARTIAL CLEARING THIS EVENING. WITH LARGE AMOUNTS OF RESIDUAL MOISTURE...WIDESPREAD FOG IS EXPECTED TO FORM LATER TONIGHT...AND THE FOG IS LIKELY TO BE LOCALLY DENSE IN VALLEYS AND OTHER LOCATIONS WHERE ENHANCED BY THE TERRAIN. WINDS WILL BE SOUTHERLY 4 TO 8 KNOTS DURING THE MORNING AND MIDDAY PERIOD...SHIFTING TO A WESTERLY DIRECTION THIS AFTERNOON AS THE FRONT APPROACHES AND PASSES. LOOK FOR LIGHT NORTHERLY WINDS THIS EVENING BECOMING NEARLY CALM LATE. OUTLOOK... MON...VFR...FOG EARLY AM. MON NIGHT-WED...MAINLY VFR...NO SIG WX EXCEPT POSSIBLE LATE NIGHT/EARLY MORNING FOG WITH OCCASIONAL MVFR/IFR CONDITIONS POSSIBLE. && .FIRE WEATHER... A SLOW MOVING COLD FRONT WILL MOVE SOUTHEAST FROM CANADA THROUGH TODAY...RESULTING IN SHOWERS AND THUNDERSTORMS...SOME CONTAINING HEAVY RAINFALL WITH WET FLAG CONDITIONS EXPECTED AT MOST SITES. HIGH PRESSURE WILL START TO BUILD BACK IN FOR THE FOURTH OF JULY WITH WARM YET DRIER CONDITIONS RETURNING. THE RELATIVE HUMIDITY VALUES WILL ONLY DROP TO 60 TO 75 PERCENT TODAY...RECOVER TO 90 TO 100 PERCENT TONIGHT...AND DROP TO 40 TO 65 PERCENT ON MONDAY. WINDS WILL BE SOUTH TO SOUTHWEST AT 5 TO 10 MPH TODAY...WEST AROUND 5 MPH THIS EVENING THEN BECOMING LIGHT AND VARIABLE...AND WEST TO NORTHWEST AT 5 TO 10 MPH ON MONDAY. && .HYDROLOGY... NO PROBLEMS ARE EXPECTED ON THE RIVERS FOR THE NEXT SEVERAL DAYS...EXCEPT PERHAPS AT HINCKLEY RESERVOIR WHICH IS STILL SPILLING UP TO HALF A FOOT. LOCALLY HEAVY RAINFALL ACROSS THE RESERVOIR MAYBE ENOUGH TO PUSH THE LEVEL TO CLOSE TO FLOOD STAGE. AN APPROACHING FRONTAL SYSTEM HAS SPREAD SHOWERS INTO THE REGION WEST OF THE ALBANY AREA THIS SUNDAY MORNING...WITH THE HEAVIEST SHOWERS IN A CLUSTER MOVING OFF EASTERN LAKE ONTARIO AND HEADED TOWARD THE ADIRONDACKS. THESE SHOWERS COULD CAUSE RIVERS IN THE ADIRONDACKS TO RISE A FOOT OR TWO...AND IF RAINFALL ABOVE HINCKLEY IS HEAVY ENOUGH...FLOODING ON THE WEST CANADA DOWNSTREAM. PRECIPITABLE WATER WAS SLIGHTLY OVER AN INCH /1.12/ ON THE ALBANY SOUNDING SATURDAY EVENING...BUT IS EXPECTED TO RISE TO OVER 1.5 INCHES BY DAYBREAK AND APPROACH 2 INCHES BY EARLY AFTERNOON. IN ADDITION TRAINING OF STORM CELLS WILL BE POSSIBLE...WHICH COULD RESULT IN BANDS OF VERY HEAVY RAIN IN A SHORT TIME...WHICH MAY RESULT IN PONDING OF WATER ON ROADS AND PARKING AREAS AND RAPID RISES TO NEAR BANKFULL ON SMALL STREAMS. WITH ONLY ISOLATED HEAVY RAIN...LARGER STREAMS AND RIVERS WILL ONLY SHOW MINOR RISES. MAINLY DRY WEATHER SHOULD RETURN FOR THE 4TH OF JULY THROUGH TUESDAY OF NEXT WEEK. ANOTHER FRONTAL SYSTEM WILL THEN AFFECT THE REGION STARTING WEDNESDAY NIGHT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS/11 NEAR TERM...11 SHORT TERM...11 LONG TERM...RCK AVIATION...RCK FIRE WEATHER...11 HYDROLOGY...RCK
Hazardous weather outlook, Jul 3, 4:02 AM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 402 AM EDT SUN JUL 3 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 402 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO EARLY THIS EVENING. THE THUNDERSTORMS WILL FORM ALONG AND AHEAD OF A SLOW MOVING COLD FRONT DROPPING SOUTHEAST ACROSS THE GREAT LAKES. THE MAIN CONCERN IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AS THUNDERSTORMS ARE LIKELY TO BE SLOW MOVING WITH SOME THUNDERSTORMS TRAINING AND OR BACK BUILDING. IN ADDITION A FEW THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND GUSTS POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO PRODUCE SOME PONDING OF WATER ON ROADWAYS AS WELL AS FLOODING OF POORLY DRAINED LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIDELY SCATTERED TO SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2 INCHES OR MORE AS WELL AS REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.
In the hours before
Special weather statement, Jul 3, 6:47 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
647 AM EDT SUN JUL 3 2011
NYZ033-041-042-082-083-031115-
HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN FULTON NY-
NORTHERN SARATOGA NY-
647 AM EDT SUN JUL 3 2011
...THUNDERSTORMS WITH VERY HEAVY RAIN IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 643 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF NORTH CREEK TO 8 MILES SOUTHWEST OF NORTH
CREEK TO 10 MILES NORTHEAST OF WELLS TO NORTHVILLE...AND MOVING EAST
AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 655 AM EDT
NORTHVILLE AND NORTH CREEK BY 700 AM EDT
JOHNSBURG BY 705 AM EDT
EDINBURG AND DAY CENTER BY 710 AM EDT
EAGLE POINT CAMPGROUND...SCHROON MANOR PUBLIC CAMPGROUND...
CHESTERTOWN AND 7 MILES WEST OF WARRENSBURG BY 715 AM EDT
IF ON OR NEAR A BODY OF WATER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4381 7412 4380 7405 4375 7405 4378 7368
4377 7367 4363 7373 4348 7376 4313 7392
4315 7442 4351 7426 4360 7425 4383 7417
4383 7414
TIME...MOT...LOC 1046Z 274DEG 20KT 4375 7406 4364 7411
4350 7413 4323 7426Special weather statement, Jul 3, 7:13 AM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
713 AM EDT SUN JUL 3 2011
NYZ041>043-083-084-031145-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
713 AM EDT SUN JUL 3 2011
...THUNDERSTORMS WITH VERY HEAVY RAIN IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 708 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES WEST OF HAGUE TO BOLTON LANDING TO LAKE GEORGE VILLAGE
TO LAKE LUZERNE CAMPGROUND...AND MOVING EAST AT 15 MPH.
THUNDERSTORMS WILL BE NEAR...
ROGERS ROCK CAMPGROUND...WEST GLENS FALLS...HULETTS LANDING AND HAGUE
BY 740 AM EDT
WHITEHALL...COMSTOCK AND GLENS FALLS BY 745 AM EDT
IF ON OR NEAR A BODY OF WATER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4377 7334 4365 7342 4359 7342 4358 7340
4362 7338 4363 7334 4358 7334 4344 7339
4330 7363 4330 7406 4344 7382 4356 7377
4378 7375 4381 7338
TIME...MOT...LOC 1111Z 270DEG 13KT 4375 7364 4358 7365
4344 7370 4337 7385Special weather statement, Jul 3, 7:37 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
737 AM EDT SUN JUL 3 2011
NYZ041>043-048>050-052-053-083-084-031200-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
EASTERN ALBANY NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
737 AM EDT SUN JUL 3 2011
...THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 732 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN AND
FREQUENT LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROGERS ROCK CAMPGROUND TO 6 MILES SOUTHEAST OF BOLTON LANDING
TO GLENS FALLS TO SARATOGA SPRINGS TO BALLSTON SPA TO EAST
GLENVILLE...AND MOVING EAST AT 15 MPH.
THUNDERSTORMS WILL BE NEAR...
ROGERS ROCK CAMPGROUND...NISKAYUNA...HULETTS LANDING AND ALPLAUS BY
740 AM EDT
ROUND LAKE AND HUDSON FALLS BY 745 AM EDT
FORT EDWARD BY 750 AM EDT
CLIFTON PARK BY 755 AM EDT
MECHANICVILLE AND COMSTOCK BY 800 AM EDT
IF ON OR NEAR A BODY OF WATER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4377 7334 4369 7340 4359 7342 4358 7340
4363 7337 4363 7332 4355 7324 4333 7332
4313 7346 4299 7352 4276 7367 4276 7410
4299 7394 4313 7389 4333 7374 4354 7367
4379 7362 4381 7338
TIME...MOT...LOC 1135Z 270DEG 13KT 4378 7350 4350 7355
4333 7362 4313 7376 4299 7382 4285 7392Special weather statement, Jul 3, 8:00 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
800 AM EDT SUN JUL 3 2011
NYZ041>043-050-053-054-083-084-VTZ013-031245-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
800 AM EDT SUN JUL 3 2011
...THUNDERSTORMS WITH HEAVY RAIN IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 757 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...OCCASIONAL
LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF ROGERS ROCK CAMPGROUND TO 12 MILES
SOUTHWEST OF MECHANICVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF FAIR HAVEN TO COLONIE...AND MOVING EAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
MECHANICVILLE BY 805 AM EDT
HARTFORD BY 810 AM EDT
GREENWICH BY 820 AM EDT
GRANVILLE BY 830 AM EDT
SALEM BY 835 AM EDT
CAMBRIDGE BY 840 AM EDT
IF ON OR NEAR ANY BODY OF WATER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
ONE HALF TO ONE INCH OF RAIN COULD FALL IN LESS THAN AN HOUR.
PONDING OF WATER ON ROADS...LOW LYING AREAS AND POOR DRAINAGE
LOCATIONS IS LIKELY.
LAT...LON 4377 7334 4369 7340 4359 7342 4358 7339
4363 7337 4363 7332 4353 7323 4332 7325
4331 7309 4275 7335 4292 7390 4380 7351
4381 7339 4381 7338
TIME...MOT...LOC 1159Z 290DEG 17KT 4374 7329 4276 7380
JPVSpecial weather statement, Jul 3, 9:36 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
936 AM EDT SUN JUL 3 2011
NYZ041-047>052-058-031415-
SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-WESTERN GREENE NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
936 AM EDT SUN JUL 3 2011
...THUNDERSTORMS WITH HEAVY RAINFALL IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 930 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...OCCASIONAL
LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROUND LAKE TO JEFFERSON...OR ALONG A LINE EXTENDING
FROM CLIFTON PARK TO 10 MILES NORTH OF ROXBURY...AND MOVING SOUTH AT
20 MPH.
THUNDERSTORMS WILL BE NEAR...
SCHENECTADY...NORTH BLENHEIM AND NISKAYUNA BY 940 AM EDT
ROTTERDAM...CLIFTON PARK AND ALTAMONT BY 945 AM EDT
BERNE BY 950 AM EDT
LIVINGSTONVILLE AND GILBOA BY 1000 AM EDT
GUILDERLAND BY 1005 AM EDT
IF ON OR NEAR ANY BODY OF WATER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
ONE HALF TO ONE INCH OF RAIN COULD FALL IN LESS THAN AN HOUR WITH
THESE STORMS. PONDING OF WATER ON ROADS...LOW LYING AREAS AND POOR
DRAINAGE LOCATIONS IS LIKELY.
LAT...LON 4283 7419 4301 7377 4286 7369 4262 7378
4220 7453 4221 7454 4235 7444 4241 7461
4250 7470
TIME...MOT...LOC 1335Z 338DEG 16KT 4291 7382 4240 7462
JPVSpecial weather statement, Jul 3, 10:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1013 AM EDT SUN JUL 3 2011
MAZ001-025-NYZ047-049>054-058>061-063>065-031515-
SCHOHARIE NY-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-
1013 AM EDT SUN JUL 3 2011
...STRONG THUNDERSTORMS IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1009 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
COLONIE TO 30 MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ALONG A
LINE EXTENDING FROM COLONIE TO ROSCOE...AND MOVING SOUTHEAST AT 20
MPH.
THUNDERSTORMS WILL BE NEAR...
GREEN ISLAND...WESTERLO AND LOUDONVILLE BY 1020 AM EDT
MENANDS...WATERVLIET...TROY AND WINDHAM BY 1025 AM EDT
RENSSELAER BY 1030 AM EDT
WYANTSKILL AND WYNANTSKILL BY 1035 AM EDT
IF ON OR NEAR ANY BODY OF WATER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
ONE HALF TO ONE INCH OF RAIN COULD FALL IN LESS THAN AN HOUR WITH
THESE STORMS. PONDING OF WATER ON ROADS...LOW LYING AREAS AND POOR
DRAINAGE LOCATIONS IS LIKELY.
LAT...LON 4174 7458 4187 7447 4200 7475 4202 7478
4212 7456 4215 7453 4215 7451 4217 7446
4219 7453 4221 7454 4234 7444 4237 7448
4284 7381 4252 7321 4166 7443
TIME...MOT...LOC 1412Z 305DEG 19KT 4273 7380 4195 7489The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:35 AM EDT | Special Weather Statement | ALY | Greene | 25 min |
| Jul 3, 4:58 AM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| Jul 3, 5:30 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 30 min |
| Jul 3, 6:47 AM EDT | Special Weather Statement | ALY | Warren | 28 min |
| Jul 3, 7:13 AM EDT | Special Weather Statement | ALY | Warren | 32 min |
| Jul 3, 7:25 AM EDT | Areal Flood Advisory | ALY | Ulster | 6 hr |
| Jul 3, 7:37 AM EDT | Special Weather Statement | ALY | Saratoga, Schenectady, Washington | 23 min |
| Jul 3, 8:00 AM EDT | Special Weather Statement | ALY | Washington | 45 min |
| Jul 3, 9:36 AM EDT | Special Weather Statement | ALY | Albany, Schenectady, Schoharie | 39 min |
| Jul 3, 12:00 PM EDT | Special Weather Statement | ALY | Columbia, Greene, Rensselaer | 45 min |
| Jul 3, 12:12 PM EDT | Areal Flood Advisory | ALY | Greene | 3 hr |
| Jul 3, 12:48 PM EDT | Special Weather Statement | ALY | Rensselaer | 42 min |
| Jul 3, 1:54 PM EDT | Special Weather Statement | ALY | Greene, Schoharie | 51 min |
| Jul 3, 2:04 PM EDT | Special Weather Statement | ALY | Fulton, Warren | 56 min |
| Jul 3, 3:03 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Warren | 57 min |
| Jul 3, 4:01 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Saratoga, Schenectady, Washington | 59 min |
| Jul 3, 5:05 PM EDT | Special Weather Statement | ALY | Albany, Rensselaer, Schenectady | 55 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.